Alert archive / Arizona / High Wind Warnings in 2010

High Wind Warning 2, NWS Tucson, AZ

April 28, 2010

NWS Tucson, AZ issued this high wind warning at Apr 28, 2010, 2:36 PM MST. It took effect at Apr 29, 2010, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2010, 2:36 PM MST (21:36 UTC)
In effect from
Apr 29, 2010, 11:00 AM MST
Expired
Apr 29, 2010, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WWUS75 KTWC 282136
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
236 PM MST WED APR 28 2010

...DAMAGING WINDS AND DUST STORMS LIKELY IN COCHISE COUNTY
THURSDAY...WITH STRONG GUSTY WINDS EXPECTED ACROSS THE REST OF
SOUTHEAST ARIZONA...

.A STRONG SPRING STORM SYSTEM CONTINUES TO INTENSIFY OVER THE
GREAT BASIN. THIS STORM WILL FORCE A COLD FRONT SOUTH ACROSS
ARIZONA ON THURSDAY. GUSTY WINDS WILL CONTINUE ACROSS NORTHERN
GREENLEE COUNTY THROUGH TONIGHT...WHICH WILL THEN EXPAND ACROSS
THE REST OF SOUTHEAST ARIZONA ON THURSDAY.

IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST WILL
BE A PROBLEM...PARTICULARLY NEAR FIELDS THAT HAVE BEEN RECENTLY
PLOWED. LOCALIZED DUST STORMS WITH VISIBILITIES NEAR ONE QUARTER
OF A MILE ARE POSSIBLE TOMORROW TOWARD THE NEW MEXICO BORDER IN
COCHISE COUNTY.

AZZ035-290445-
/O.UPG.KTWC.HW.A.0003.100429T1800Z-100430T0300Z/
/O.NEW.KTWC.HW.W.0002.100429T1800Z-100430T0300Z/
COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
236 PM MST WED APR 28 2010

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY. THIS
UPGRADES THE HIGH WIND WATCH PREVIOUSLY IN EFFECT.

* TIMING...EXPECT SOUTHWEST WINDS TO INCREASE LATE THURSDAY 
  MORNING AND CONTINUE INTO THURSDAY EVENING. 

* WINDS...SUSTAINED SOUTHWEST WINDS WILL INCREASE TO 35 TO 40 MPH
  WITH GUSTS UP TO 60 MPH THURSDAY AFTERNOON AND EARLY EVENING.

* IMPACTS...TRAVEL WILL BECOME EXTREMELY DIFFICULT THURSDAY
  AFTERNOON AND EVENING...ESPECIALLY FOR HIGH PROFILE VEHICLES.
  ISOLATED WIND DAMAGE IS POSSIBLE...PARTICULARLY TO WEAK TREES
  AND POWER LINES. AREAS OF BLOWING DUST ARE ALSO EXPECTED...WITH
  VISIBILITIES DOWN TO A QUARTER OF A MILE AT TIMES ALONG
  INTERSTATE 10 EAST OF WILLCOX...AND NEAR ANY PLOWED FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A DAMAGING HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES AND DOWN
POWER LINES. USE EXTREME CAUTION WHEN DRIVING AND EXPECT AREAS OF
BLOWING DUST WHICH MAY REDUCE VISIBILITIES GREATLY.

&&

$$

AZZ030-034-290445-
/O.EXB.KTWC.WI.Y.0008.100429T1800Z-100430T0300Z/
UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...NOGALES
236 PM MST WED APR 28 2010

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY. 

* TIMING...EXPECT SOUTHWEST WINDS TO BECOME GUSTY BY LATE MORNING
  THURSDAY AND CONTINUE INTO THE EVENING HOURS. 

* WINDS...SUSTAINED WEST WINDS OF 25 TO 35 MPH WILL PREVAIL...
  WITH WIND GUSTS TO NEAR 50 MPH EXPECTED.

* IMPACTS...TRAVEL WILL BECOME DIFFICULT THURSDAY AFTERNOON...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST CAN
  ALSO BE EXPECTED WITH VISIBILITIES DOWN TO A MILE OR LESS NEAR
  PLOWED FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT. EXPECT RAPIDLY CHANGING VISIBILITIES DUE TO BLOWING
DUST. USE EXTRA CAUTION.

&&

$$

AZZ019-290445-
/O.EXT.KTWC.WI.Y.0008.000000T0000Z-100430T0300Z/
NORTHERN GREENLEE COUNTY-
236 PM MST WED APR 28 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MST THURSDAY. 

* TIMING...EXPECT STRONG SOUTHWEST WINDS TO CONTINUE THIS
  AFTERNOON. THEY WILL DIMINISH SOMEWHAT IN SOME SHELTERED VALLEYS
  TONIGHT...BUT WILL CONTINUE ALL NIGHT IN THE MOUNTAINS...AND
  WILL INCREASE AGAIN IN THE VALLEYS ON THURSDAY.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WILL
  PREVAIL...WITH WIND GUSTS TO NEAR 50 MPH EXPECTED. THE STRONGEST
  WINDS ARE EXPECTED EARLY THIS EVENING AND DURING THE DAY ON
  THURSDAY.

* IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES THROUGH THURSDAY...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
PYTLAK
4 follow-up statements
305 
WWUS75 KTWC 290331
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
831 PM MST WED APR 28 2010

...DAMAGING WINDS AND DUST STORMS LIKELY IN COCHISE COUNTY
THURSDAY...WITH STRONG GUSTY WINDS EXPECTED ACROSS THE REST OF
SOUTHEAST ARIZONA...

.A STRONG SPRING STORM SYSTEM CONTINUES TO INTENSIFY OVER THE
GREAT BASIN. THIS STORM WILL FORCE A COLD FRONT SOUTH ACROSS
ARIZONA ON THURSDAY. GUSTY WINDS WILL CONTINUE ACROSS NORTHERN
GREENLEE COUNTY THROUGH TONIGHT...WHICH WILL THEN EXPAND ACROSS
THE REST OF SOUTHEAST ARIZONA ON THURSDAY.

IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST WILL BE A
PROBLEM...PARTICULARLY NEAR FIELDS THAT HAVE BEEN RECENTLY
PLOWED. LOCALIZED DUST STORMS WITH VISIBILITIES NEAR ONE QUARTER
OF A MILE ARE POSSIBLE TOMORROW TOWARD THE NEW MEXICO BORDER IN
COCHISE COUNTY.

AZZ035-291200-
/O.CON.KTWC.HW.W.0002.100429T1800Z-100430T0300Z/
COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
831 PM MST WED APR 28 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY...

* TIMING...EXPECT SOUTHWEST WINDS TO INCREASE LATE THURSDAY 
  MORNING AND CONTINUE INTO THURSDAY EVENING. 

* WINDS...SUSTAINED SOUTHWEST WINDS WILL INCREASE TO 35 TO 40 
  MPH WITH GUSTS UP TO 60 MPH THURSDAY AFTERNOON AND EARLY 
  EVENING. 

* IMPACTS...TRAVEL WILL BECOME EXTREMELY DIFFICULT THURSDAY 
  AFTERNOON AND EVENING...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  ISOLATED WIND DAMAGE IS POSSIBLE...PARTICULARLY TO WEAK TREES 
  AND POWER LINES. AREAS OF BLOWING DUST ARE ALSO EXPECTED...
  WITH VISIBILITIES DOWN TO A QUARTER OF A MILE AT TIMES ALONG 
  INTERSTATE 10 EAST OF WILLCOX...AND NEAR ANY PLOWED FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A DAMAGING HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES AND DOWN
POWER LINES. USE EXTREME CAUTION WHEN DRIVING AND EXPECT AREAS OF
BLOWING DUST WHICH MAY REDUCE VISIBILITIES GREATLY.

&&

$$

AZZ019-291200-
/O.CON.KTWC.WI.Y.0008.000000T0000Z-100430T0300Z/
NORTHERN GREENLEE COUNTY-
831 PM MST WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THURSDAY...

* TIMING...EXPECT STRONG SOUTHWEST WINDS TO CONTINUE THIS EVENING
  AND OVERNIGHT. THEY WILL DIMINISH SOMEWHAT IN SOME SHELTERED
  VALLEYS TONIGHT...BUT WILL CONTINUE ALL NIGHT IN THE MOUNTAINS...AND
  WILL INCREASE AGAIN IN THE VALLEYS ON THURSDAY.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WILL PREVAIL...
  WITH WIND GUSTS TO NEAR 50 MPH EXPECTED. THE STRONGEST WINDS ARE
  EXPECTED EARLY THIS EVENING AND DURING THE DAY ON THURSDAY.

* IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES THROUGH THURSDAY...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ030-034-291200-
/O.CON.KTWC.WI.Y.0008.100429T1800Z-100430T0300Z/
UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...NOGALES
831 PM MST WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY...

* TIMING...EXPECT SOUTHWEST WINDS TO BECOME GUSTY BY LATE 
  MORNING THURSDAY AND CONTINUE INTO THE EVENING HOURS. 

* WINDS...SUSTAINED WEST WINDS OF 25 TO 35 MPH WILL PREVAIL... 
  WITH WIND GUSTS TO NEAR 50 MPH EXPECTED. 

* IMPACTS...TRAVEL WILL BECOME DIFFICULT THURSDAY AFTERNOON... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST 
  CAN ALSO BE EXPECTED WITH VISIBILITIES DOWN TO A MILE OR LESS 
  NEAR PLOWED FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT. EXPECT RAPIDLY CHANGING VISIBILITIES DUE TO BLOWING
DUST. USE EXTRA CAUTION.

&&

$$
885 
WWUS75 KTWC 291055
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
355 AM MST THU APR 29 2010

...DAMAGING WINDS AND DUST STORMS LIKELY IN COCHISE COUNTY
TODAY...WITH STRONG GUSTY WINDS EXPECTED ACROSS THE REST OF
SOUTHEAST ARIZONA...

.A STRONG SPRING STORM SYSTEM CONTINUES TO INTENSIFY OVER THE
GREAT BASIN. THIS STORM WILL FORCE A COLD FRONT SOUTH ACROSS
ARIZONA LATER TODAY. 

IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST WILL BE A
PROBLEM...PARTICULARLY NEAR FIELDS THAT HAVE BEEN RECENTLY PLOWED.
LOCALIZED DUST STORMS WITH VISIBILITIES NEAR ONE QUARTER OF A MILE
ARE POSSIBLE THIS AFTERNOON TOWARD THE NEW MEXICO BORDER IN COCHISE
COUNTY.

AZZ035-291900-
/O.CON.KTWC.HW.W.0002.100429T1800Z-100430T0300Z/
COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
355 AM MST THU APR 29 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING. 

* WINDS...SUSTAINED SOUTHWEST WINDS WILL INCREASE TO 35 TO 40 MPH
  WITH GUSTS UP TO 60 MPH THIS AFTERNOON AND EVENING.

* IMPACTS...TRAVEL WILL BECOME EXTREMELY DIFFICULT THIS AFTERNOON
  AND EVENING...ESPECIALLY FOR HIGH PROFILE VEHICLES. ISOLATED
  WIND DAMAGE IS POSSIBLE...PARTICULARLY TO WEAK TREES AND POWER
  LINES. AREAS OF BLOWING DUST ARE ALSO EXPECTED... WITH VISIBILITIES
  DOWN TO A QUARTER OF A MILE AT TIMES ALONG INTERSTATE 10 EAST OF
  WILLCOX...AND NEAR ANY PLOWED FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A DAMAGING HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER.
SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT
OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES AND DOWN POWER LINES.
USE EXTREME CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST
WHICH MAY REDUCE VISIBILITIES GREATLY.

&&

$$

AZZ019-291900-
/O.CON.KTWC.WI.Y.0008.000000T0000Z-100430T0300Z/
NORTHERN GREENLEE COUNTY-
355 AM MST THU APR 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WILL
  PREVAIL...WITH WIND GUSTS TO NEAR 50 MPH EXPECTED. THE STRONGEST
  WINDS ARE EXPECTED LATER THIS MORNING INTO THIS AFTERNOON.

* IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES TODAY...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

AZZ030-034-291900-
/O.CON.KTWC.WI.Y.0008.100429T1800Z-100430T0300Z/
UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...NOGALES
355 AM MST THU APR 29 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* WINDS...SUSTAINED WEST WINDS OF 25 TO 35 MPH WILL PREVAIL... 
  WITH WIND GUSTS TO NEAR 50 MPH EXPECTED. 

* IMPACTS...TRAVEL WILL BECOME DIFFICULT THIS AFTERNOON...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST CAN ALSO BE
  EXPECTED WITH VISIBILITIES DOWN TO A MILE OR LESS NEAR PLOWED
  FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE
EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT.
EXPECT RAPIDLY CHANGING VISIBILITIES DUE TO BLOWING DUST. USE EXTRA
CAUTION.

&&

$$
660 
WWUS75 KTWC 291852
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1152 AM MST THU APR 29 2010

...DAMAGING WINDS AND DUST STORMS LIKELY IN COCHISE COUNTY
INTO THIS EVENING...WITH STRONG GUSTY WINDS EXPECTED ACROSS THE
REST OF SOUTHEAST ARIZONA...

.A STRONG SPRING STORM SYSTEM AND ASSOCIATED COLD FRONT WILL
CONTINUE TO TRACK ACROSS THE INTERMOUNTAIN WEST BRINGING STRONG
WINDS TO SOUTHEAST ARIZONA.

THE WINDS MAY CAUSE AREAS OF BLOWING DUST...PARTICULARLY NEAR
FIELDS THAT HAVE BEEN RECENTLY PLOWED. LOCALIZED DUST STORMS WITH
VISIBILITIES NEAR ONE QUARTER OF A MILE ARE POSSIBLE THIS
AFTERNOON TOWARD THE NEW MEXICO BORDER IN COCHISE COUNTY.

AZZ035-300300-
/O.CON.KTWC.HW.W.0002.000000T0000Z-100430T0300Z/
COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
1152 AM MST THU APR 29 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING FOR COCHISE COUNTY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP
  TO 65 MPH ARE LIKELY THIS AFTERNOON AND EVENING.

* IMPACTS...TRAVEL WILL BE DIFFICULT THIS AFTERNOON AND EVENING
  ACROSS COCHISE COUNTY...ESPECIALLY FOR HIGH PROFILE VEHICLES.
  ISOLATED WIND DAMAGE IS POSSIBLE...PARTICULARLY TO WEAK TREES
  AND POWER LINES. AREAS OF BLOWING DUST ARE ALSO EXPECTED... WITH
  VISIBILITIES DOWN TO A QUARTER OF A MILE AT TIMES ALONG
  INTERSTATE 10 EAST OF WILLCOX...AND NEAR ANY PLOWED FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A DAMAGING HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES AND DOWN
POWER LINES. USE EXTREME CAUTION WHEN DRIVING AND EXPECT AREAS OF
BLOWING DUST WHICH MAY REDUCE VISIBILITIES GREATLY.

&&

$$

AZZ019-030-034-300300-
/O.CON.KTWC.WI.Y.0008.000000T0000Z-100430T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...NOGALES
1152 AM MST THU APR 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* WINDS...SUSTAINED WEST WINDS OF 25 TO 35 MPH WILL PREVAIL... 
  WITH WIND GUSTS TO NEAR 50 MPH EXPECTED. 

* IMPACTS...TRAVEL WILL BE DIFFICULT THIS AFTERNOON ACROSS
  GRAHAM...GREENLEE AND SANTA CRUZ COUNTIES...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. AREAS OF BLOWING DUST CAN ALSO BE EXPECTED
  WITH VISIBILITIES DOWN TO A MILE OR LESS NEAR PLOWED FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT. EXPECT RAPIDLY CHANGING VISIBILITIES DUE TO BLOWING
DUST. USE EXTRA CAUTION.

&&

$$
258 
WWUS75 KTWC 300305
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
805 PM MST THU APR 29 2010

AZZ035-300415-
/O.EXP.KTWC.HW.W.0002.000000T0000Z-100430T0300Z/
COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
805 PM MST THU APR 29 2010

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE DECREASED BELOW WARNING CRITERIA ACROSS COCHISE COUNTY
AND THUS THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. WIND
SPEEDS WILL CONTINUE TO GRADUALLY DIMINISH THE REST OF TONIGHT.

$$

AZZ019-030-034-300415-
/O.EXP.KTWC.WI.Y.0008.000000T0000Z-100430T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...NOGALES
805 PM MST THU APR 29 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA ACROSS THE AREA 
AND THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. WIND
SPEEDS WILL CONTINUE TO DIMINISH THE REST OF TONIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this high wind warning went out at Apr 28, 2:15 PM MST, 21 minutes earlier.

Area forecast discussion, Apr 28, 2:15 PM MST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
215 PM MST WED APR 28 2010

.SYNOPSIS...A STRONG...SLOW MOVING AREA OF LOW PRESSURE CONTINUES TO
INTENSIFY OVER THE GREAT BASIN. THE COLD FRONT ASSOCIATED WITH THIS
SYSTEM WILL GRADUALLY PUSH SOUTH ACROSS THE STATE ON THURSDAY...
ACCOMPANIED BY STRONG WINDS...FOLLOWED BY ACCUMULATING SNOW IN THE
SOUTHERN WHITE MOUNTAINS THURSDAY NIGHT. MUCH COOLER AND UNSETTLED
CONDITIONS ARE EXPECTED BEHIND THE FRONT ON FRIDAY...WITH BELOW
AVERAGE TEMPERATURES CONTINUING FOR THE UPCOMING WEEKEND.

&&

.DISCUSSION...IT PROBABLY ISN/T TOO MUCH OF A SURPRISE THAT A
NEGATIVE 5 STANDARD DEVIATION LOW...THE 5TH ONE IN THIS EL NINO
WINTER...IS BRINGING ON SOME VERY UNUSUAL LATE APRIL/EARLY MAY
WEATHER. BASED ON THE HEIGHT AND TEMP STANDARD ANOMALIES...THIS
NEWEST STORM IS ACTUALLY A LITTLE STRONGER THAN THE ONE LAST
WEEK...WITH THE KEY DIFFERENCE BEING MUCH LESS MOISTURE. THUS THE
MAIN STORY WILL CONTINUE TO BE THE WIND...WHICH HAS ALREADY UNFOLDED
TO OUR NORTH. IF ANYTHING THIS ASPECT OF THE STORM HAS BECOME MORE
SERIOUS IN THAT THE INCOMING COLD FRONT HAS CONTINUED TO SLOW DOWN.
ORIGINALLY THE TIGHTEST GRADIENT WAS GOING TO BE OVER US TONIGHT.
HOWEVER THE SLOWER TIMING NOW PUTS THE FRONT OVER THE SE 1/2 OF OUR
CWA DURING PEAK HEATING AND MIXING ON THU AS THE TROPOPAUSE FOLD
BRINGS STRATOSPHERIC AIR ALL THE WAY DOWN TO 700MB ACCORDING TO
EQUIVALENT POTENTIAL VORTICITY CROSS SECTIONS. THAT...COMBINED WITH
700MB WINDS OF 50-55KT WILL SUPPORT A BORDERLINE WARNING EVENT IN
COCHISE...AND GUSTY CONDITIONS ELSEWHERE. WE ARE ALSO CONCERNED
ABOUT DUST STORMS IN COCHISE COUNTY AS PLENTY OF AGRICULTURAL
ACTIVITY IS UNDERWAY. FROM KTUS W THE SITUATION IS MORE MARGINAL
WHERE THE SURFACE COLD ADVECTION WILL BEAT OUT THE GRADIENT AND
STRONGEST UPPER JET SUPPORT IS AIMED AT COCHISE COUNTY AND POINTS
EAST. THUS THE MIXING SHOULD NOT BE AS DEEP AS AREAS TO THE EAST. IF
THE FRONT SLOWS ANY MORE...THE METMOS WINDS FOR TUCSON MAY INDEED
VERIFY. HOWEVER OUR CONFIDENCE IN THAT HAPPENING IS STILL A LITTLE
LOW...UNLIKE AREAS JUST TO HE SOUTH AND EAST WHERE WE WILL ISSUE AN
ADVISORY BORDERING THE COCHISE WARNING. AS GRADIENTS TIGHTEN TONIGHT
OVERNIGHT LOWS WILL BE QUITE MILD. HAVE GONE A BIT ABOVE GUIDANCE
BOTH TONIGHT AND THU. SEE FIRE WEATHER SECTION BELOW FOR CRITICAL
CONCERNS IN THIS AREA.

THE ECMWF IS ONCE AGAIN GOING TO BE THE WINNER WITH THIS SYSTEM IN
THAT SEVERAL DAYS AGO IT CORRECTLY CALLED FOR A SECONDARY LOW TO
CLOSE OFF IN THE BASE OF THE LONGWAVE TROUGH OVER S AZ. AS THIS
HAPPENS...THE FRONT TO UNDERGO A BIT OF FRONTOGENESIS AS IT SAGS
INTO SONORA ON FRI. 500MB TEMPS ARE EXPECTED TO CRASH TO NEAR
-30C...WHICH SHOULD BE ENOUGH TO TRIGGER AN ISOLATED TSTM OR TWO
EVEN WITH DEWPOINTS IN THE 20S/LOWER 30S. ONE AREA WHERE MORE
SIGNIFICANT PRECIP MAY DEVELOP IS IN THE WHITES WHERE MOISTURE
CONVERGENCE WILL BE STRONGER AND THE FRONT MAY PIVOT AS THE LOW
CLOSES OFF. HAVE NOT GONE ENTIRELY WITH THE NAM12 YET...BUT ITS IDEA
OF A 4-8 INCH WET SNOW EVENT UP THERE CAN/T BE RULED OUT THU NIGHT
INTO FRI. ELSEWHERE THE PRECIP WILL BE MEAGER AND SPOTTY WITH THE
MAIN STORY TURNING TO MUCH COOLER TEMPS. HAVE LOWERED FRI HIGHS A
BIT MORE AND IN LINE WITH 850-700MB THICKNESSES NOW THAT MOS IS IN
SPRINGTIME EQUATIONS AND CONSIDERING THIS IS SUCH AN ANOMALOUS
EVENT. WE MAY STILL BE TOO WARM...BUT WE SHOULD HAVE LARGE BREAKS IN
THE CUMULUS DECKS AND APRIL 30 INSOLATION IS QUITE STRONG. STILL...A
FEW SPOTS MAY HAVE RECORD LOW HIGH TEMPS FRI...ALTHOUGH KTUS'S
RECORD OF 51F IS SAFE. RECORD LOWS FRI NIGHT ALSO LOOK SAFE...BUT
FEEDBACK FROM THE AG COMMUNITY IN THE SULPHUR SPRINGS AND SAN SIMON
VALLEYS INDICATES THINGS ARE EITHER PLANTED OR BLOOMING. FUTURE
SHIFTS MAY NEED TO CONSIDER FREEZE HEADLINES IN COCHISE IF WE CLEAR
OUT...WHICH IS NOT CERTAIN AS THE LOW CLOSES OFF AND KEEPS AT LEAST
SOME CLOUDS AROUND.

THE CLOSED LOW WILL KEEP THINGS RATHER COOL THIS WEEKEND...WITH THE
LONGWAVE TROUGH HANGING TOUGH FROM THE N PLAINS INTO AZ HANGING
TROUGH THROUGH AT LEAST DAY 7. HAVE CONTINUED PREVIOUS TRENDS OF
LOWERING TEMPS THROUGHOUT THE EXTENDED. A COUPLE MORE ENSEMBLE
MEMBERS ARE NOW DRIBBLING OUT SPOTTY PRECIP IN THE E CWA BOTH SAT
AND SUN...WITH A COUPLE EVEN SUGGESTING SOMETHING ON MON AND TUE.
MID SHIFT ADDED CLIMO POPS FOR MOST OF THE EXTENDED WHICH IS
ENTIRELY REASONABLE AS THE LONGWAVE TROUGH REMAINS OVERHEAD OR JUST
TO OUR EAST.

&&

.AVIATION...MAINLY SCT MAINLY HIGH LEVEL CLOUDS ABOVE 20K FT AGL
WILL CONTINUE THROUGH 06Z THURSDAY...BEFORE A SLIGHT INCREASE IN
SOME LOWER LEVEL MOISTURE MOVES IN AFTER 12Z RESULTING IN SCT CLOUDS
5-8K FT AGL THROUGH THURSDAY MORNING.  SURFACE WINDS 15-25 KTS WITH
GUSTS TO 35-40 KTS THROUGH 03Z TONIGHT. THEREAFTER...VALLEY LOCATION
SURFACE WINDS WILL SLOWLY DECREASE THROUGH 12Z THURSDAY ALTHOUGH
HIGHER ELEVATION SITES WILL CONTINUE TO EXPERIENCE STRONG WINDS
THROUGH THE OVERNIGHT HOURS TONIGHT. SWLY/WLY SURFACE WINDS WILL
INCREASE TOMORROW AFTER 18Z EAST OF KTUS TO 25-35 KTS WITH BRIEF
GUSTS APPROACHING 50 KTS. FROM KTUS WESTWARD WINDS WILL BE 15-25 KTS
WITH GUSTS UP TO 40 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.FIRE WEATHER...A PACIFIC STORM SYSTEM NOW MOVING INTO THE REGION
WILL CONTINUE TO RESULT IN GUSTY 20-FOOT WINDS OF 15 TO 25 MPH WITH
LOCALIZED GUSTS TO 40 MPH AREAWIDE.  THESE WINDS WILL COMBINE WITH
MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT. AS A RESULT...A
RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF SOUTHEAST ARIZONA
BELOW 7000 FEET FROM THROUGH 8 PM MST THIS EVENING.

THE STRONGEST WINDS WITH THIS SYSTEM ARE EXPECTED THURSDAY ACROSS
THE EASTERN THIRD OF SOUTHEASTERN ARIZONA. SUSTAINED 20-FOOT WINDS
OF 30 TO 40 MPH WITH LOCALIZED GUSTS IN EXCESS OF 50 MPH ARE LIKELY
THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING ACROSS MUCH OF
GRAHAM...GREENLEE AND COCHISE COUNTIES. HOWEVER...AS COOLER AIR
MOVES IN WITH THIS STORM...MINIMUM RELATIVE HUMIDITY VALUES WILL BE
MORE MARGINAL WITH VALUES RANGING FROM 14 TO 20 PERCENT THURSDAY
ACROSS SOUTHERN GRAHAM...SOUTHERN GREENLEE AND COCHISE COUNTIES.
EVEN THOUGH RELATIVE HUMIDITY VALUES ARE QUITE MARGINAL...THE
FINE FUELS AT THIS TIME ARE QUITE PRONE TO BURNING WITH WINDS THIS
STRONG. AS A RESULT...WILL GO WITH A RED FLAG WARNING THURSDAY FOR
EASTERN PORTIONS OF FIRE WEATHER ZONE 148 BELOW 7000 FEET (GRAHAM
AND COCHISE COUNTIES). WINDS AND RELATIVE HUMIDITY VALUES WILL BE
NEAR RED FLAG CRITERIA FARTHER WEST AS WELL ACROSS EASTERN
PIMA...EASTERN PINAL AND SANTA CRUZ COUNTIES BUT WITH WINDS NOT
QUITE AS STRONG WILL DEFER THE DECISION ON POSSIBLE RED FLAG WARNING
FOR THESE AREAS TO LATER SHIFTS.

WINDS WILL STILL BE BREEZY AT TIMES FOR EASTERN AREAS THROUGH THIS
WEEKEND. HOWEVER...INCREASED CLOUDS...MUCH COOLER TEMPERATURES AND A
SLIGHT CHANCE OF PRECIPITATION SHOULD HELP ALLEVIATE ANY FIRE
WEATHER CONCERNS DURING THIS TIME.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
     WIND ADVISORY UNTIL 8 PM THU ZONE 19 /INCL OVERNIGHT TONIGHT/.
     RED FLAG WARNING ALL ZONES BELOW 7000 FT UNTIL 8 PM MST
      THIS EVENING.
     HIGH WIND WARNING 11AM-8PM THU ZONE 35.
     WIND ADVISORY 11AM-8PM THU ZONES 30/34.
     RED FLAG WARNING 11AM-8PM THU BELOW 7000 FT EASTERN FIRE
      WEATHER ZONE 148.

PUBLIC...PYTLAK
AVIATION/FIRE WX...LADER

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 28, 5:26 AM MST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
526 AM MST WED APR 28 2010

AZZ019-290000-
NORTHERN GREENLEE COUNTY-
526 AM MST WED APR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR GREENLEE COUNTY ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LOW PRESSURE MOVING IN FROM THE PACIFIC WILL RESULT IN
STRONG GUSTY WINDS THIS AFTERNOON INTO TONIGHT. A WIND ADVISORY IS
IN EFFECT FROM 11 AM THROUGH MIDNIGHT. ADDITIONALLY...A RED FLAG
WARNING IS IN EFFECT FROM 11 AM TO 8 PM TODAY BELOW 7000 FEET FOR
CRITICAL FIRE WEATHER CONDITIONS.

FURTHER DETAILS ON THE WIND ADVISORY AND RED FLAG WARNING CAN BE
FOUND ON OUR WEBSITE AT HTTP://WEATHER.GOV/TUCSON

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY WILL CONTINUE INTO THURSDAY AFTERNOON AS STRONG
GUSTY WINDS CONTINUE.

FURTHER DETAILS ON THE WIND ADVISORY CAN BE FOUND ON OUR WEBSITE
AT HTTP://WEATHER.GOV/TUCSON

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ035-290000-
COCHISE COUNTY-
526 AM MST WED APR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COCHISE COUNTY ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LOW PRESSURE MOVING IN FROM THE PACIFIC WILL RESULT IN
GUSTY WINDS THIS AFTERNOON AND TONIGHT ALONG WITH CRITICAL FIRE
WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO
8 PM TODAY BELOW 7000 FEET.

FURTHER DETAILS ON THE RED FLAG WARNING CAN BE FOUND ON OUR WEBSITE
AT HTTP://WEATHER.GOV/TUCSON

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY STRONG WINDS ARE EXPECTED TO OCCUR ON THURSDAY. THUS A HIGH
WIND WATCH HAS BEEN POSTED FROM LATE THURSDAY INTO THURSDAY
EVENING. AREAS OF BLOWING DUST IS ALSO EXPECTED. ADDITIONALLY...A
FIRE WEATHER WATCH HAS BEEN POSTED FROM LATE THURSDAY MORNING TO
THURSDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS.

FURTHER DETAILS ON THE HIGH WIND WATCH AND FIRE WEATHER WATCH CAN
BE FOUND ON OUR WEBSITE AT HTTP://WEATHER.GOV/TUCSON

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ030-290000-
UPPER GILA RIVER VALLEY-
526 AM MST WED APR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LOW PRESSURE MOVING IN FROM THE PACIFIC WILL RESULT IN
GUSTY WINDS THIS AFTERNOON AND TONIGHT ALONG WITH CRITICAL FIRE
WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO
8 PM TODAY BELOW 7000 FEET.

FURTHER DETAILS ON THE RED FLAG WARNING CAN BE FOUND ON OUR
WEBSITE AT HTTP://WEATHER.GOV/TUCSON

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY WINDS ARE EXPECTED TO CONTINUE ON THURSDAY ALONG WITH DRY
CONDITIONS. THUS A FIRE WEATHER WATCH HAS BEEN POSTED FROM LATE
THURSDAY INTO THURSDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS.
AREA OF BLOWING DUST ARE ALSO POSSIBLE.

FURTHER DETAILS ON THE FIRE WEATHER WATCH CAN BE FOUND ON OUR WEBSITE
AT HTTP://WEATHER.GOV/TUCSON

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-031>034-290000-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
526 AM MST WED APR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LOW PRESSURE MOVING IN FROM THE PACIFIC WILL RESULT IN
GUSTY WINDS THIS AFTERNOON AND TONIGHT ALONG WITH CRITICAL FIRE
WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO
8 PM TODAY BELOW 7000 FEET.

FURTHER DETAILS ON THE RED FLAG WARNING CAN BE FOUND ON OUR WEBSITE
AT HTTP://WEATHER.GOV/TUCSON

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY WINDS MAY BE A BIT STRONGER ON THURSDAY. NO ADVISORY IS CURRENTLY
OUT BUT ONE MAY BE POSTED FOR THURSDAY LATER TODAY. COOLER AIR MOVING
IN WILL KEEP RELATIVE HUMIDITY VALUES ABOVE THE CRITICAL 15 PERCENT
THRESHOLD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:10 AM MSTHigh Wind WatchTWC10 hr
Apr 28, 2:21 PM MSTRed Flag WarningTWC30 hr

Nearby

High Wind Warnings in Arizona, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.